How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 54884
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I’m taking trimethoprim to clear a UTI and today my face

This answer was rated:

Hi, i’m taking trimethoprim to clear a UTI and today my face feels warm and tingly
Assistant: How long have you been dealing with this issue? Any other skin concerns?
Customer: One week, it’s a bit itchy as well
Assistant: Anything else in your medical history you think the Doctor should know?
Customer: The UTI is caused by ecoli

Hello. I'm Dr Chip
Sounds like an allergic reaction to the trimethoprim and nothing too serious

For that you can use over the counter 24 hour Claritin

But a week's worth of trimethoprim would be sufficient to cover a UTI so I suggest you call your doctor and I would tell you not to take any more

Please let me know if you need any more information

Customer: replied 5 months ago.
I was also nauseous yesterday and didn’t have much appetite, had 38 fever; today though i ate well would this still be part of the allergic reaction? Also how comes it happened after one week?

Many times an allergic reaction to an antibiotic can happen after several days of being on it

And yes--those symptoms are all from the reaction and they should pass soon

Customer: replied 5 months ago.
Ok no problem if you can’t call, can i please have a reply for my above question?

Many times an allergic reaction to an antibiotic can happen after several days of being on it

And yes--those symptoms are all from the reaction and they should pass soon

Please remember to rate my service to you so I can get credit for my time

Customer: replied 5 months ago.
Sorry, just saw the reply; i was scared the antibiotics might be causing me meningitis, but i guess my symptoms are not severe to be the case

This definitely isn't meningitis

Dr. Chip and 3 other Medical Specialists are ready to help you
Customer: replied 5 months ago.
Thank you! I was worried! I’ll give you my rating

My pleasure

I'm here if you ever need me again